Alert archive / Illinois / Gale Warnings in 2014
Gale Warning 13, NWS Chicago, IL
NWS Chicago, IL issued this gale warning at Jan 28, 2014, 7:46 PM CST. It took effect at Jan 28, 2014, 8:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2014, 7:46 PM CST (01:46 UTC)
- In effect from
- Jan 28, 2014, 8:00 PM CST
- Expired
- Jan 29, 2014, 3:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted, in the capitals the NWS used until 2016.
724 WHUS73 KLOT 290146 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 746 PM CST TUE JAN 28 2014 LMZ261-362-364-366-563-565-567-868-291000- /O.EXT.KLOT.UP.W.0004.000000T0000Z-140129T0900Z/ /O.NEW.KLOT.GL.W.0013.140129T0200Z-140129T0900Z/ /O.CON.KLOT.GL.W.0012.140130T0200Z-140130T2100Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 746 PM CST TUE JAN 28 2014 ...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT UNTIL 3 AM CST WEDNESDAY... ...GALE WARNING IN EFFECT UNTIL 3 AM CST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM WEDNESDAY TO 3 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 AM CST WEDNESDAY. FOR TONIGHT... * WINDS...TO 35 KT. * SIGNIFICANT WAVES...TO 14 FT. * OCCASIONAL WAVES...TO 18 FT. * ICE ACCUMULATIONS...ONE TO TWO INCHES PER HOUR. FOR WEDNESDAY NIGHT... * WINDS...TO 40 KT. * SIGNIFICANT WAVES...TO 16 FT. * OCCASIONAL WAVES...TO 20 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ080-669-671-673-675-777-779-870-872-874-876-878-291000- /O.EXT.KLOT.UP.W.0004.000000T0000Z-140129T0900Z/ /O.CON.KLOT.GL.W.0012.140130T0200Z-140131T0000Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 746 PM CST TUE JAN 28 2014 ...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT UNTIL 3 AM CST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM WEDNESDAY TO 6 PM CST THURSDAY... * WINDS...TO 40 KT. * SIGNIFICANT WAVES...TO 16 FT. * OCCASIONAL WAVES...TO 20 FT. * ICE ACCUMULATIONS...ONE TO TWO INCHES PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>745-291000- /O.CON.KLOT.SC.Y.0017.000000T0000Z-140131T0400Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 746 PM CST TUE JAN 28 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THURSDAY... * WINDS...TO 30 KT. * SIGNIFICANT WAVES...TO 5 FT. * OCCASIONAL WAVES...TO 7 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ IZZI
1 follow-up statement
223 WHUS73 KLOT 290229 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 829 PM CST TUE JAN 28 2014 LMZ740>745-291030- /O.CAN.KLOT.SC.Y.0017.000000T0000Z-140131T0400Z/ /O.NEW.KLOT.SC.Y.0018.140129T2000Z-140131T0400Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 829 PM CST TUE JAN 28 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM WEDNESDAY TO 10 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM WEDNESDAY TO 10 PM CST THURSDAY. * WINDS...TO 30 KT. * SIGNIFICANT WAVES...TO 5 FT. * OCCASIONAL WAVES...TO 7 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ261-362-364-366-563-565-567-868-291030- /O.CON.KLOT.GL.W.0013.000000T0000Z-140129T0900Z/ /O.CON.KLOT.UP.W.0004.000000T0000Z-140129T0900Z/ /O.CON.KLOT.GL.W.0012.140130T0200Z-140130T2100Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 829 PM CST TUE JAN 28 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM WEDNESDAY TO 3 PM CST THURSDAY... FOR TONIGHT... * WINDS...TO 35 KT. * SIGNIFICANT WAVES...TO 14 FT. * OCCASIONAL WAVES...TO 18 FT. * ICE ACCUMULATIONS...ONE TO TWO INCHES PER HOUR. FOR WEDNESDAY NIGHT... * WINDS...TO 40 KT. * SIGNIFICANT WAVES...TO 16 FT. * OCCASIONAL WAVES...TO 20 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ080-669-671-673-675-777-779-870-872-874-876-878-291030- /O.CON.KLOT.UP.W.0004.000000T0000Z-140129T0900Z/ /O.CON.KLOT.GL.W.0012.140130T0200Z-140131T0000Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 829 PM CST TUE JAN 28 2014 ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM WEDNESDAY TO 6 PM CST THURSDAY... * WINDS...TO 40 KT. * SIGNIFICANT WAVES...TO 16 FT. * OCCASIONAL WAVES...TO 20 FT. * ICE ACCUMULATIONS...ONE TO TWO INCHES PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ IZZI
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Jan 28, 6:02 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Jan 28, 6:02 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
602 PM CST TUE JAN 28 2014
.DISCUSSION...
308 PM CST
THE FORECAST CHALLENGES ON OUR WINTER SEESAW TURN FROM COLD BACK TO
SNOW DURING THE LATTER PART OF THE WEEK AND INTO SATURDAY. THIS IS A
FITTING END TO ONE OF THE SNOWIEST MONTHS ON RECORD FOR CHICAGO.
TONIGHT AND WEDNESDAY MORNING...
BROAD BUT WEAKENING HIGH PRESSURE PREVAILS ACROSS MUCH OF THE
OZARKS...OHIO RIVER VALLEY...AND CORN BELT. THE PRESSURE GRADIENT IS
NOT OVERLY TIGHT ACROSS THE FORECAST AREA AND WILL GENERALLY REMAIN
THE SAME TONIGHT BUT LOOKS TO BE ENOUGH TO SUPPORT SOME WIND.
SURFACE TEMPERATURES HAVE CLIMBED NICELY SOUTH OF THE SNOW
PACK WITH 12 ABOVE UP TO PONTIAC. DEW POINTS ARE ABOUT 5 TO 10
DEGREES HIGHER THAN YESTERDAY AT THIS TIME. FOR THESE REASONS FEEL
THAT TEMPERATURES TONIGHT WILL NOT BE AS COOL AS INITIALLY FORECAST
AND HAVE RISEN VALUES. FORECAST WIND CHILLS ARE MORE ON THE ORDER OF
15 TO 25 BELOW...WITH SOME PATCHY 25 TO 28 BELOW ACROSS NORTH
CENTRAL IL. WILL NOT GET FANCY WITH CANCELLING SOME OF THE
ADVISORY...BUT GIVEN FORECAST VALUES AND CONSIDERING WE ARE COMING
OUT OF LOWER TEMPERATURES AND WIND CHILLS THE PAST 36 HOURS...LET
ALONE EARLIER THIS MONTH...IT LOOKS PRETTY MARGINAL IN PLACES.
WEDNESDAY THROUGH THURSDAY NIGHT...
A STRONG LOBE AROUND THE PRONOUNCED EASTERN NOAM UPPER TROUGH WILL
ROTATE THROUGH QUEBEC WED NIGHT INTO THU STEERING A SURFACE COLD
FRONT SOUTHEAST INTO THE AREA BY THU. IN ADVANCE OF THIS,..WED
SHOULD EXPERIENCE NICE MODERATION IN TEMPS THANKS TO SOUTHWEST FLOW
AND FULL SUNSHINE. WEDNESDAY NIGHT LIKELY WILL SEE STEADY
TEMPERATURES...POSSIBLY EVEN SLOWLY RISING WHICH IS COMMONLY THE
CASE WITH STRONG SOUTHERLY FLOW IN THE COOL SEASON. SO HAVE
CONTINUED TO INCREASE FORECAST MINS NEAR THE HIGHS ON WED. THE
FORCING FOR PRECIP WITH THE FRONT ITSELF LOOKS REALLY
WEEK...HOWEVER AS A WEST-TO-EAST JET STREAK AND ASSOCIATED SHORT
WAVE INTERACT WITH THE FRONT BY THU AFTERNOON...MODEL GUIDANCE IS IN
AGREEMENT WITH ENHANCING MAINLY LIGHT SNOW COVERAGE INTO THE EVE.
COLUMN MOISTURE LOOKS MORE SUPPORTIVE IN THE NORTH FOR LIKELY POPS
AND THATS WHERE HAVE THEM CONFINED...AND TAPER QUICKLY TO SMALL
CHANCES BY THE SOUTH CWA. RIGHT NOW HAVE LIGHT SNOW ACCUMULATING TO
AN INCH...MAYBE A LITTLE HIGHER...NORTH OF I-88.
FRIDAY INTO SATURDAY...
AFOREMENTIONED THURSDAY AFTERNOON/NIGHT COLD FRONT LOOKS TO DRAPE
OUT ACROSS THE AREA FRI UNDER QUASI-ZONAL FLOW ALOFT. WEAK HIGH
PRESSURE LOOKS TO PROVIDE A BREAK-IN-THE-ACTION FOR A PERIOD. THE EC
AND GFS CONTINUE TO DIFFER ON TIMING OF A PACIFIC WAVE TIGHTENING
THIS BAROCLINICITY AND BRINGING BETTER FORCING FOR PRECIP. OVERALL
BOTH MODELS HAVE A GOOD UPPER JET SETUP TO DEVELOP FOCUSED WARM AIR
ADVECTION/ISENTROPIC ASCENT ACROSS THE BOUNDARY...SO FEEL THAT
LIKELY POPS WERE NEEDED. CONTINUE TO FAVOR THE SLIGHTLY QUICKER
EC...BUT A LITTLE MORE IN THE MIDDLE GROUND WITH CONTINUING SOME
HIGHER POPS ON SATURDAY...NAMELY IN EASTERN AREAS. MOISTURE VALUES
WITH THIS SYSTEM ARE NOT SHABBY WITH 3-4 G/KG ON LIFTING SURFACES.
COULD EASILY FORESEE SEVERAL INCHES OF SNOW WITH A BLEND OF THESE
MODELS...ESPECIALLY IF THE GFS WERE TO VERIFY WITH BETTER SYNOPTIC
SYSTEM DEVELOPMENT IMPACTING THE AREA IN ITS LAST SEVERAL RUNS.
MTF
SATURDAY NIGHT THROUGH MID NEXT WEEK...
LARGEST STORY IN THE EXTENDED WILL BE FOCUSED ON THE POTENTIAL FOR
SIGNIFICANT STORM SYSTEM TO IMPACT A PORTION OF THE EASTERN CONUS.
ENSEMBLES HAVE CONTINUED TO INDICATE SOME CONSISTENCY WITH THE
PLACEMENT OF A 500MB TROUGH BECOMING SITUATED ACROSS THE SOUTHEAST
CONUS/ATLANTIC SEABOARD MON/TUE. BUT PRIOR TO THIS SYSTEM...SAT NGT
THROUGH MON LOOKS TO BE RATHER QUIET WITH A BROAD ANTI-CYCLONIC
FEATURE KEEPING DRY WEATHER FOR THE FORECAST AREA. SOME MOISTURE
DOES APPEAR TO CREEP BACK INTO THE REGION MON...HOWEVER AT THIS TIME
THIS IS A LOW CHANCE EVENT.
THEN THE FOCUS TURNS TOWARDS THE SYSTEM PROGGED FOR TUE/WED. 500MB
TROUGH AXIS IS POISED TO DIG INTO THE FOUR-CORNERS REGION...EJECTING
A LOBE OF VORTICITY INTO THE SOUTHERN PLAINS. WITH THE PLACEMENT OF
A DOWNSTREAM MID-LVL RIDGE PARKED OVER THE SOUTHEAST CONUS ALLOWING
SUBSTANTIAL RETURN FLOW MOISTURE TO BE POISED TO STREAM NORTH.
CURRENT FORECASTS FROM ENSEMBLES IS THAT THIS SYSTEM WILL QUICKLY
DEVELOP AND LIFT NORTHEAST. OPERATIONAL GUIDANCE HAS SHOWN
DIFFERENCES AND SOME CORRECTIONS WITH THE RECENT CYCLES...AND THIS
WILL LIKELY PERSIST THROUGH THE NEXT SEVERAL DAYS. ALTHOUGH WITH THE
LONG-WAVE PATTERN BEGINNING TO UNDERGO CHANGES...THIS PATTERN IS NOW
SUGGESTIVE OF CLASSIC WINTER STORM SYSTEMS THAT LIFT NORTHEAST
THROUGH THE OHIO VALLEY.
TEMPS CURRENTLY ARE POISED FOR HIGHS ARND 20 POSSIBLY LOW 20S. IF
THIS SYSTEM NEXT WEEK DOES INDEED STRENGTHEN AS EXPECTED...IT WILL
LIKELY DRIFT FURTHER NORTH WITH TIME AND PLACE THE SWEET SPOT
SOMEWHERE CLOSER TO OUR FORECAST AREA.
CONFIDENCE IN TEMPS FOR THE EXTENDED...HIGH.
CONFIDENCE IN SNOW TUE/WED NEXT WEEK...MEDIUM.
BEACHLER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 00Z...
* WEST WIND BECOMING SOUTHWEST EARLY WED AND GUSTY BY MIDDAY.
ZEBIC
//DISCUSSION...UPDATED 00Z...
NORTHWEST FLOW IN THE UPPER LEVELS TO BECOME WESTERLY
BY WEDNESDAY AFTERNOON. WITH AN OVERALL DRY ATMOSPHERE
EXPECT DRY VFR CONDITIONS TO HOLD THROUGH WEDNESDAY.
LARGE SURFACE HIGH PRESSURE CENTERED WELL SOUTH OF NORTHERN
ILLINOIS TO TRANSITION EAST BY WEDNESDAY EVENING. THIS
WILL ALLOW WEST WIND TO GRADUALLY BECOME SOUTHWEST AND
GUSTY BY MIDDAY.
ZEBIC
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
* HIGH CONFIDENCE IN ALL FORECAST ELEMENTS.
ZEBIC
//OUTLOOK FOR ORD/MDW FOR 12Z THURSDAY-12Z TUESDAY...UPDATED 12Z...
THURSDAY...SNOW LIKELY...LIGHT ACCUMULATION PSBL. MVFR/IFR PSBL.
FRIDAY THROUGH SATURDAY...CHANCE OF SNOW. MVFR/IFR PSBL.
SUNDAY THROUGH MONDAY...VFR.
ZEBIC
&&
.MARINE...
212 PM CST
A FEW LOW END GALE FORCE GUSTS AROUND 35 KT ARE EXPECTED ACROSS THE
NORTH END OF THE LAKE THROUGH THIS EVENING. HOWEVER...DUE TO THE
RELATIVELY SHORT DURATION...I DO NOT PLAN ON A HEADLINE FOR THESE
WINDS. I WILL CONTINUE THE MENTION OF OCCASIONAL GALE FORCE GUSTS
THROUGH THE EVENING FOR THE NORTH HALF MAFOR.
THE WINDS WILL BECOME SOUTHWESTERLY ACROSS THE LAKE LATER WEDNESDAY
AS A SURFACE TROUGH OF LOW PRESSURE TRACKS ACROSS THE UPPER MIDWEST.
THIS TROUGH OF LOW PRESSURE WILL CREATE A STRONGER PRESSURE GRADIENT
ACROSS THE LAKE WEDNESDAY NIGHT INTO THURSDAY AS IT COMBINES WITH
HIGH PRESSURE ACROSS THE ATLANTIC COAST. OVERALL...THIS WILL LIKELY
RESULT IN SOUTHWESTERLY GALES TO 40 KT...WITH 45 KT GALES
POSSIBLE...DURING THIS TIME. THE GALE WATCH WILL BE UPGRADED TO A
GALE WARNING. THE TROUGH OF LOW PRESSURE/COLD FRONT WILL MOVE OVER
THE LAKE BY EARLY THURSDAY EVENING...AND THIS WILL BRING AN END TO
THE GALES AND CAUSE THE WINDS TO BECOME WESTERLY AGAIN INTO FRIDAY.
I ADDED SOME FREEZING SPRAY TO THE FORECAST FOR WEDNESDAY NIGHT
DURING THE GALE EVENT. HOWEVER...IT DOES NOT APPEAR THIS WILL BE A
MAJOR FREEZING SPRAY EVENT AS AIR TEMPERATURES SHOULD BE WARMING
INTO THE MID AND UPPER 20S.
KJB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND CHILL ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ020-ILZ022 UNTIL 9 AM
WEDNESDAY.
IN...WIND CHILL ADVISORY...INZ001-INZ002 UNTIL 9 AM WEDNESDAY.
LM...GALE WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...8 PM WEDNESDAY TO 6 PM
THURSDAY.
HEAVY FREEZING SPRAY WARNING...LMZ080-LMZ261-LMZ362-LMZ364-
LMZ366-LMZ563-LMZ565-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-
LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-LMZ874-LMZ876-LMZ878
UNTIL 4 AM WEDNESDAY.
GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ868...8 PM WEDNESDAY TO 3 PM THURSDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 10 PM THURSDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Jan 28, 3:57 PM CST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 357 PM CST TUE JAN 28 2014 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 292200- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 357 PM CST TUE JAN 28 2014 /457 PM EST TUE JAN 28 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WIND CHILL VALUES OF 20 TO 30 BELOW ZERO WILL BE SEEN TONIGHT NORTH OF INTERSTATE 80. LOCALIZED RIVER FLOODING WILL REMAIN POSSIBLE...ESPECIALLY NEAR ANY ISOLATED ICE JAMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIND CHILL VALUES OF 20 TO 27 BELOW WILL OCCUR EARLY WEDNESDAY MORNING...AGAIN MAINLY NORTH OF INTERSTATE 80. A PERIOD OF ACCUMULATING SNOW IS BECOMING MORE LIKELY FRIDAY NIGHT INTO SATURDAY MORNING. AT LEAST SEVERAL INCHES ARE POSSIBLE. LOCALIZED RIVER FLOODING WILL REMAIN POSSIBLE...ESPECIALLY NEAR ISOLATED ICE JAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-292200- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 357 PM CST TUE JAN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. WINDS WILL BECOME HAZARDOUS TO SMALL CRAFT ACROSS THE INDIANA AND ILLINOIS NEARSHORE WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH THURSDAY NIGHT. GALE FORCE GUSTS TO 35 KT ARE ALSO POSSIBLE THURSDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-292200- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 357 PM CST TUE JAN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. A FEW GALE FORCE GUSTS ARE POSSIBLE ACROSS NORTHERN LAKE MICHIGAN THROUGH MID EVENING. HEAVY FREEZING SPRAY WILL OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GALES ARE LIKELY ACROSS THE ENTIRE LAKE WEDNESDAY EVENING THROUGH THURSDAY. && MTF/KJB VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 8:29 PM CST | Small Craft Advisory | LOT | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.